Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 16, 2007, 3:21 AM EDT for 4 counties in Florida. It took effect at May 16, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 3:21 AM EDT (07:21 UTC)
- In effect from
- May 16, 2007, 1:00 PM EDT
- Expired
- May 16, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 160721 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 321 AM EDT WED MAY 16 2007 ...A RED FLAG WARNING IS NOW IN EFFECT FOR THIS AFTERNOON OVER SOUTHEASTERN SECTIONS OF THE FLORIDA BIG BEND...AWAY FROM THE COAST...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A RIDGE OF HIGH PRESSURE EXTENDING FROM THE ATLANTIC OCEAN TO EASTERN PARTS OF THE REGION WILL HANG ON FOR ONE MORE DAY TODAY...ALLOWING SOUTHEASTERN SECTIONS OF THE FLORIDA BIG BEND TO EXPERIENCE RED FLAG CONDITIONS BEFORE A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST TONIGHT. THIS FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO WESTERN PARTS OF THE AREA AS EARLY AS LATE THIS AFTERNOON...AND TO THE REST OF THE AREA TONIGHT INTO THURSDAY. BY FRIDAY...ANOTHER SHOT OF DRY AIR FROM THE NORTH COULD PRODUCE MORE WIDESPREAD RED FLAG CONDITIONS ACROSS THE REGION. FLZ019-028-029-034-162300- /O.NEW.KTAE.FW.W.0080.070516T1700Z-070516T2300Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 321 AM EDT WED MAY 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND DRY FUELS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
1 follow-up statement
000 WWUS82 KTAE 161931 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 PM EDT WED MAY 16 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MADISON...TAYLOR...LAFAYETTE AND DIXIE COUNTIES OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF SOUTHEAST ALABAMA...SOUTH CENTRAL GEORGIA... SOUTHWEST GEORGIA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND PRIMARILY DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT TONIGHT...ENDING FROM WEST TO EAST ON THURSDAY. ANOTHER SHOT OF DRY AIR FROM THE NORTH COULD PRODUCE MORE WIDESPREAD RED FLAG CONDITIONS ACROSS THE REGION FRIDAY INTO THE UPCOMING WEEKEND. FLZ019-028-029-034-162300- /O.NEW.KTAE.FW.A.0066.070518T1600Z-070519T0000Z/ /O.CON.KTAE.FW.W.0080.000000T0000Z-070516T2300Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 331 PM EDT WED MAY 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND DRY FUELS WILL ENHANCE FIRE GROWTH POTENTIAL. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-162300- /O.NEW.KTAE.FW.A.0066.070518T1800Z-070519T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 231 PM CDT WED MAY 16 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GAZ120>131-142>148-155>161-162300- /O.NEW.KTAE.FW.A.0066.070518T2000Z-070519T0000Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 331 PM EDT WED MAY 16 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>018-026-027-162300- /O.NEW.KTAE.FW.A.0066.070518T1600Z-070519T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- 331 PM EDT WED MAY 16 2007 /231 PM CDT WED MAY 16 2007/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 8:48 PM EDT, 6 hours 33 minutes earlier.
Area forecast discussion, May 15, 8:48 PM EDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 848 PM EDT TUE MAY 15 2007 .UPDATE...SHORT WAVE TROUGH EXTENDS FROM UPPER MIDWEST TO THE ARKLATEX REGION...WITH A DOWNSTREAM RIDGE FROM SRN NEW ENGLAND TO FL. SURFACE HIGH PRESSURE REACHES FROM THE WRN ATLANTIC ACROSS THE NRN GULF OF MEXICO. SHOWERS AND THUNDERSTORMS ARE PREVALENT AHEAD OF COLD FRONT FROM LOWER MI SWWD TO CNTRL TX. ELY LOW LEVEL FLOW PER 00Z RAOBS CONTINUES TO DIRECT SMOKE FROM SERN GA WILDFIRES ACROSS MUCH OF S/CNTRL GA AS WELL AS THE NRN FL COUNTIES BORDERING GA. VSBY IN THESE AREAS RANGE FROM ONE TO THREE MILES...WITH OCCASIONAL VSBY AS LOW AS A HALF MILE. OTHERWISE...SKIES ARE P/CLOUDY AND TEMPS RANGE FROM THE UPPER 70S TO LOWER 80S. CURRENT ZONE FCSTS ON TRACK THIS EVENING. && .AVIATION...THE MAIN IMPACT TO AVIATORS CONTINUES TO BE SMOKE FROM SERN GA FIRES...ESPECIALLY OVERNIGHT AS IT GETS TRAPPED UNDER THE INVERSION. GENERALLY WENT WITH PREVAILING IFR VSBY AT KVLD AND KTLH BEGINNING AT 06Z...WITH TEMPO IFR VSBY AT THE REMAINING SITES. EXPECT SIGNIFICANT IMPROVEMENT ON WEDNESDAY AS WINDS SWING AROUND TO A MORE SOUTHERLY DIRECTION BY LATE MORNING AND AFTERNOON TRANSFERRING THE SMOKE PLUMES AWAY FROM THE TERMINALS. && .MARINE...ELY WINDS PERSIST ACROSS THE COASTAL WATERS...HOWEVER SUSTAINED SPEEDS OVER THE OFFSHORE LEGS RECENTLY DECREASED BELOW 15 KTS AND HAVE MAINTAINED THAT TREND. WINDS SHOULD BEGIN TO WEAKEN OVERNIGHT AND VEER TO THE A SLY DIRECTION ON WEDNESDAY IN ADVANCE OF THE APPROACHING COLD FRONT. FOR THE EVENING FCST UPDATE...WILL REMOVE HEADLINES FROM THE OFFSHORE LEGS AND TWEAK WINDS AND SEAS. && .FIRE WEATHER...PER RAWS/METAR OBS...MUCH OF THE EASTERN FL BIG BEND AWAY FROM THE COAST VERIFIED THE RED FLAG WARNING WITH CRITICAL LOW RH DURATIONS THIS AFTERNOON. PORTIONS OF LEON...GADSDEN...LIBERTY... CALHOUN AND JACKSON COUNTIES REGISTERED A FEW HOURS OF RH BELOW 35 PERCENT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && JAMSKI/BLOCK
Hazardous weather outlook, May 15, 5:49 AM EDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT TUE MAY 15 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-161000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 549 AM EDT TUE MAY 15 2007 /449 AM CDT TUE MAY 15 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA...THE EASTERN FLORIDA PANHANDLE...FLORIDA BIG BEND AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF SMOKE WILL CONTINUE ACROSS THE REGION TODAY WITH EASTERLY FLOW. VISIBILITIES WILL BE REDUCED TO AROUND 1 MILE AT TIMES THIS MORNING ACROSS PORTIONS OF THE FLORIDA BIG BEND AND EXTREME SOUTHWESTERN GEORGIA BEFORE IMPROVING THIS AFTERNOON. SLIGHTLY DRIER AIR IS EXPECTED TO BE IN PLACE TODAY TO COMBINE WITH WARMER TEMPERATURES TO PRODUCE LOW RELATIVE HUMIDITY VALUES IN NORTH FLORIDA THAT WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT ARE ONGOING OR MAY DEVELOP. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WEAK COLD FRONT WILL APPROACH THE REGION ON WEDNESDAY BRINGING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS COLD FRONT WILL PASS THROUGH THE REGION LATE THURSDAY USHERING IN A SLIGHTLY COOLER AND MUCH DRIER AIRMASS. BREEZY NORTHEAST WINDS COULD ONCE AGAIN BRING BACK AREAS OF SMOKE ACROSS THE REGION INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:31 PM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.